Couldn't find what you looking for?

TRY OUR SEARCH!

I had recently had a cortizone shot in my knee for torn cartlidge. I was doing fine for about a week, but now last night I started to bleed vaginally. I am not due for my period? Can the cortizone shot cause this vaginal bleeding?

Loading...

Did anyone every respond to you? I'm having the same problem! I told some friends and they think I'm being weird but I've been bleeding now for six weeks and it won't stop. I was fine until the shot.
Reply

Loading...

I had the same problem when I got cortisone shots in my back. It messed with my hormones so I was extra emotional (cried for no reason) and had breakthrough bleeding even though I was on the pill. It would have been nice to know that so I could expect those side effects from the shots. Bleeding only lasted a few days.
Reply

Loading...

There are many nasty side effects to cortisone shots, many of which the medical community refuses to acknowledge. 7 days after receiving 2 cortisone shots in my lower back I started bleeding. I thought it was irregular bleeding as my period was not due for another 9 days and I am VERY regular. Here it was my period, which I got on day 25 as opposed to day 34. It has totally sucked--also have anxiety/depression, nausea, stomach upset. I will NEVER do a shot again, just deal with the pain.
Reply

Loading...

I have been in menopause for 2 solid years. Had a cortisone shot in my elbow and now I have a period again. I think I should have stuck with the tennis elbow pain! :-)
Reply

Loading...

same thing happened to me too. an hour after i got the shot i started spotting and now i am bleeding for a week now and it looks like it won't stop. i have never had issues in my life with my cycle. never again will i have a cortisone shot. i would rather deal with my tension or pressure in my shoulders that get another shot. these doctors don't realize how much blood you are losing every day with these shots or nor do they care. going to my gyn tomorrow to see what can be done.
Reply

Loading...

ok i got a cortizone shot in my neck and started bleeding about a week afterward. been 2 weeks and counting. one question...how to make it stop???!?!?!??!?
Reply

Loading...

I have degenerative disk disease, spinal sentosis and bulging disks. I have had 2- steriod injections in my joints in my lower back for severe pain and inflammation. In 2007, my hormones went crazy. I had all the symtoms of cushings disease. I had vaginal bleeding, hair growing dark hair on my face, severe swelling in my face and the rest of my body, emotional issues. The swelling is so bad at times and I have a huge lump on the lower part of my neck and shoulders. I seen so many doctors. My cortisol levels were going crazy. But after 3 months it all went away. The doctors deny that 1 shot caused this problem. And none knew what to do. Now in November of 2009 I had the same 2 injections because of the pain after 4 months of not being able to walk, sit or sleep and trying many other options. Because the shots do take the pain away. A little over a week after the inections, the same thing has happened to me again. The bleeding, swelling, etc. I am not going to all those doctors again and my pain management doctor says he has no idea how this is happening. So I am just waiting it out. I am just trying to figure out a way to reduce the pain and inflammation on my own without narcotics, anti seizure drugs, antidepressants and steroid injections. Haven't come up with anything and the doctors say I have no other options. But hopefully your bleeding will stop when the shot starts to wear off like mine did.
Reply

Loading...

wow I am so happy I found this post!! I just got a cortison shot in my hip on Tuesday, which happened to be the last day of my cycle, then today, Saturday I started cramping and having slight spotting. I had other issues after the shot as well, fever, an arm that looked sunburned. I was never told of any side effects that could happen from this shot. Why can't they give you a sheet of side effects so you will be informed instead of worried to death that something is wrong with you? I am now worried that I'll have a long cycle like some of you. Did any of you find out if anything can be done?
Reply

Loading...

Until you have had pain where you could not stand or walk or sleep without extreme pain, you don't realize how helpful these shots are. Unfortunately, when I started bleeding, I panicked, not knowing what happened and went through the whole 9 yards . vaginal exam, doctor, etc., and finally my GP said it was the cortisone but we have to rule out other things so now I have a lot of tests to go through.
Oh well.
Reply

Loading...

I thought I was going crazy. I too got a cortisone shot, my 2nd one this year, for inflammation in my body due to rheumatoid arthritis that was not responding to other medication. I am on birth control pills to prevent periods due to severe migraines, and suddenly after the shot, I started spotting! Every day now for two weeks and I'm not due for any periods! I'm wondering when I'm gonna stop bleeding. The shot has already worn off by now, I can tell because my pain is coming back in my joints, but the bleeding is still occurring nightly. I was getting ready to see my GYN doc until I saw this post. This is the last time I get a shot. The side effects are terrible, not just the bleeding, but mood swings, crying jags, food cravings, you name it. Thanks for the info.
Reply

Loading...

I got a cortizone shot about a year ago and a week later had a period for 2 weeks, my Dr. forgot to tell me this could happen, and I went through menapause 10 years ago, now I just got another one in my knee and a week to the day, meaning right now I'm spotting and cramping. I hate this but my knee was killing me. but then I hate bleeding too, so I guess it what we take a chance at getting this shot ... :-( .... So I will just deal with it, Happy Thanksgiving!
Reply

Loading...

I also had a cortisone injection in my shoulder recently. A week later I began to stain, feel crampy and moody. I am 64 and became alarmed. I saw my gyn a few months ago and will again if this continues for more than a few weeks. Glad to that this has been happening to other woman and not just me.
Reply

Loading...

I have had about 3 shots in my back for a herniated disk and I was just recently told I had a pars fracture, which was causing me more pain. I decided to get another injection. The Dr. Put two needles on either side of the crack and injected into them. I received the shot in November and I got my period on the 7th of December, it is now Dec. 17th and I am still having some bleeding. I am so glad I found is post. Did anyone go one the pill to try and stop their break though bleeding?
Reply

Loading...

I had two cortisone shots done to my knees in August 2010.... after a while I got a light period for 2-3 weeks (I did not have a period in 3 years - I am 60 years old). Nobody knew why I had the bleeding, so I went to a gynecologist and she asked me if I was taking blood thinners.... I said no.... but I did not tell her about the cortisone shots that I had previously... I did not even think that could cause my bleeding; In December 2010 I got two more shots in my knees and after 8-9 days I started to have cramps and a period again.... I am in pain, I am depressed and I am scared... This time it looks like a heavier period than last time.... This time I also have dizziness, irregular heart beat and I've been crying a lot... I know now that the cortisone shots are causing my bleeding but I am still scared... When does it stop???
Reply

Loading...